Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
I am quite new to this site and i would like to say how nice it is to find out i am not alone. I have had ibs for 15 years now and its making my life hell. I feel like no one undrestands me, i have a lovely husband but even he doesnt seem to understand what its like to live with this. He makes me feel like i am always making excuses not to do things and if i wanted i could make myself better! The doctors dont help (i am in the uk). On my last visit when i told him how bad things were especially when i had fruit & veg his response was "just eat junk food then!". I just want a "normal" life, i am about to start working again in september as a teacher assistant (i've been a stay at home mum for the last few years) and instead of looking forward to it i am dreading it as i dont know how i am going to cope if my ibs doesnt settle down. I fell i am a walking pharmacy, i am taking so many tablets! I am on peppermint, mebeverine and antidepressant tablets on prescription, and i am also taknig calcium and probaiotic (tablet form) and the occasional immodium. But my doctor doesnt want me to take the immodium, how does he expect me to get on with my everyday life without it? Am i supposed to put a nappy on when i go out? I am so sorry to go on but i feel that if i dont talk about how i am feeling i am going to go MAD!! Does anyone else feel the same?
 

·
Registered
Joined
·
414 Posts
I'm really sorry that you are feeling really fed up. Have you asked your doctor why he dosen't want you to take immodium? Perhaps you could see another more understanding doctor. I went through absolute hell before I took immodium. I now take it everyday and it has made such a difference. At least I can plan to do things - I know that I have to sit on the loo for hours first but it helps to know that they do block me up after a couple hours of taking them. When I stopped and started them it made things worse.I know what you are going through believe me. I have had diarrhea for 10 years and had it so bad that I became a virtual recluse. I was terrified of going out the door as there would be no toilet when I had to go. I still feel like that but can go out more now. Do try and see your doctor again and explain to him that your medications aren't working. I'll keep my fingers crossed for you.Claire
 

·
Registered
Joined
·
479 Posts
I agree to ask your doctor why he doesn't want you taking imodium. When I first went to my GP with my constant D, I told her that I'd been taking it and she told me to stop taking it because it could eventually cause more D. Needless to say, that scared me into not taking it for months while I was getting tested for various things with my gastro. After he rule out everything else and said I have IBS, he said that I'm okay taking Imodium. The box and my GP said not to take it for more than a few days only because sometimes when D isn't IBS it is something more serious and the Imodium could harm you. If you have IBS, though, I see no reason why you can't take Imdoium. OBviously I'm not a doctor, though, so you should check with yours. But I think most people on here have found that their dr is okay with them taking it regularly.
 

·
Registered
Joined
·
36 Posts
I know exactly how you are feeling, I ve been suffering from IBS-d for years. I saw a doctor who told me to stop the immodium and gave me meverbine(not sure on the spelling)instead. It never really stopped the d and my quailty of life has gradually gone down hill, till like you i would stay in rather than risk another accident. I got to the point a month ago when i couldn,t cope anymore so went back to see another GP, I broke down in the doctors as i was at my lowest point. He couldn,t understand why i wasn,t given anything for the d only meverbine for the cramps. Any to cut a long story short, he gave me loperamide( i think its the same as immodum) to try and said that its ok for long term use. After playng around with the dose, i have 1/2 after my morning BM, more if going somewhere new.I just have the meverbine if get cramps or before eating out. I now have normal BM every morning for the first time in years, still need to gain my confidence going to far from home,but i feel the light at the end of the tunnel.I hope this helps.I am in the Uk too!
 

·
Registered
Joined
·
12 Posts
I've IBS-D for about 11 years now. My doctor said to take immodium when needed. He has IBS-D as well. He also put me Dicetil 100 mg 3x daily with meals. This works on slowing down the bowels. I still have the some issues on occasion but no where near like it was. Good luck!!!
 

·
Registered
Joined
·
490 Posts
My GP is against Immodium because she says it can cause inflammation in the bowel. She prescribes Codeine, which works quite well on pain and D, also I take Diphenoxylate as needed. I had no luck with antispasmodics Mebeverine, Peppermint (Colpermin and Mintec) or Merbentyl, but I find high doses of Hyocine (Buscopan) help a bit. Fran, don't give up with finding a good doctor! I'm in the UK and have been seeing different doctors for 8 years- most were dismissive about IBS and said there was nothing else they could try. A few months ago I saw a doctor new to the practice, she took me seriously, looked up possible meds and referred me to a GI. She also prescribes codeine, which a lot of doctors won't do but which has totally changed my life.
 

·
Registered
Joined
·
51 Posts
Fran, I have taken Immodium for years and no ill effects. I think the consensus is take it if it helps! When you stop to think about it, what difference does it make anyway? If you don't take it you have to stay home; if you do take it do you run the risk of what??? No one ever really tells you what it could do! So I guess I would rather have good or decent days than staying home beause the Immodium might make me constipated or some such thing! My advice? Take it and try to live a normal life!!!!
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top